|EFV,d4t & ddL
May 8, 2002
Hi, I've been taking nevirapine, AZT & 3TC since last 2 years . Now as per the CD4 & V/Load test taken recently my V/Load has been increased from 132890 to 182562 though the CD4 remains the same, it was 107 now it is 113. Does this means resistance? If is so then what is my best regimen for switching? Well I'm planning to go for Efavirenz, Stavudine and didanosine. Is this regimen okay or is it not very potent? Please suggest. Your immediate response would be much appreciated.
| Response from Dr. Aberg
I would recommend that you get a genotype done if it is available to you. Genes are made of DNA which carry the "code" to make protease and reverse transcriptase (enzymes). These enzymes are necessary for HIV to reproduce. These enzymes are what the antiretroviral drugs affect so that HIV cannot copy itself, hence protease inhibitors or reverse transcriptase inhibitors. A genotype shows you changes in the DNA (genes) that code for the enzymes. This helps us predict whether the medication will work. The fact that you have detectable virus while taking nevirapine, AZT and 3TC suggests you probably have resistance. My guess is that you have resistance to both nevirapine and 3TC. If you do have resistance to nevirapine, it is unlikely that you would get any response to efavirenz so I would not recommend that you take efavirenz.
There have been increased reports of toxicity with the combination of D4T/DDI. Both these drugs have been associated with lactic acidosis, neuropathy and liver failure. I personally do not recommend taking both those drugs together unless there are no other options. I would recommend that you take either D4T or DDI plus tenofovir plus a protease inhibitor. There are several choices of protease inhibitors and you should talk to your doctor about which one would be best for you. They have slightly different side effects and depending on any underlying medical conditions or family history or tolerability, one may be better for you than another.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Coated Tongue After Topping Without Condom Does It Mean I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.